Revista chilena de cirugía
versão On-line ISSN 0718-4026
BANNURA C, GUILLERMO; ROSS R, GONZALO; GABLER N, FERNANDO e ESPERGUEL G, CARLOS. Fulminant colitis associated to Clostridium difficile infection. Rev Chil Cir [online]. 2012, vol.64, n.4, pp. 383-386. ISSN 0718-4026. http://dx.doi.org/10.4067/S0718-40262012000400010.
We report a 46 years old female subjected to a bilateral hip arthroplasty, who presented a diarrhea caused by Clostridium difficile. She was treated with metronidazole and vancomycin form 10 days with a good evolution. She was admitted again to the hospital three days later due to fever, malaise, diarrhea, abdominal disten-tion and signs ofhypotension. An abdominal CT scan showed images compatible with a pseudomembranous colitis. Due to the bad evolution, the patient was subjected to a total colectomy with a terminal ileostomy and closure of the rectal stump. During the postoperative period the patient was treated with parenteral nutrition, metronidazole and vancomycin. She was discharged 19 days after the operation. Fulminant colitis occurs in approximately 3 to 8% of patients with Clostridium difficile diarrhea and total colectomy is indicated when there is a poor response to medical treatment.
Palavras-chave : Antimicrobials; Clostridium difficile; colitis.